Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 540
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Contacts Login 
CASE REPORT
Year : 2017  |  Volume : 6  |  Issue : 3  |  Page : 182-185

Osteonecrosis of the jaws in patient received bisphosphonates and sunitinib separately: A case report


1 Department of Internal Medicine, Haematology Section, Isfahan University of Medical Sciences, Isfahan, Iran
2 Department of Oncology and Hematology, Isfahan University of Medical Sciences, Isfahan, Iran
3 Department of Oral and Maxillofacial Surgery, Isfahan University of Medical Sciences, Isfahan, Iran
4 Department of Clinical Pharmacy, Isfahan University of Medical Sciences, Isfahan, Iran

Correspondence Address:
Azadeh Moghaddas
Department of Clinical Pharmacy, Isfahan University of Medical Sciences, Isfahan
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jrpp.JRPP_17_36

Rights and Permissions

Recently published reports have suggested that antiangiogenic drugs such as sunitinib could potentiate the osteonecrosis of the jaw (ONJ) induced by bisphosphonates (BPs) and even induce this adverse effect per se. We reported a case of ONJ with renal cell carcinoma under sunitinib medication and history of BPs therapy. A 53-year-old man was referred to the oral surgery clinic complaining of painful exposed oral lesion and bone extraction from right lower jaw in the mouth. He underwent nephrectomy followed by 5 months treatment with cycles of 50 mg sunitinib (Sutent®) once a day for 4 weeks followed by 2 weeks drug free before lesion exposure in October 2016. However, the patient has encounter to intermittent mucositis and gingivitis in oral cavity several times. Our patient had a history of zoledronic acid (4 mg intravenously two times) administration due to primary cancer misdiagnosis. In our case, no dental procedure contributed to the occurrence of ONJ. The lesion was improved by sunitinib cessation and administration of antibiotics through 2 weeks. Mucosal injury induction as well as inhibition of angiogenic signaling pathways by sunitinib administration may have precipitated the occurrence of ONJ. In addition, a possible synergistic effect by previously BP treatment is another accused.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1144    
    Printed19    
    Emailed0    
    PDF Downloaded143    
    Comments [Add]    
    Cited by others 1    

Recommend this journal